Hail, Brewster
- When
- June 21, 3:25 PM CST to 3:30 PM CST
- Where
- Brewster County, 5.54 mi NNW of Alpine Terlingua Arp
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 29.527, -103.427
Upslope flow, daytime heating and abundant moisture in place allowed for storms to develop over the higher terrain of West Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Upslope flow, daytime heating and abundant moisture in place allowed for storms to develop over the higher terrain of West Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 21, 1:46 PM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 246 PM CDT SUN JUN 21 2009 .DISCUSSION... A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON...WITH SURFACE DEWPOINTS AS HIGH AS 70 F IN THE EASTERN PERMIAN BASIN. THE SUBTROPICAL RIDGE REMAINS CENTERED ACROSS AR/LA/MS EARLY THIS AFTERNOON. A NARROW TONGUE OF MID LEVEL MOISTURE IS STRETCHING ACROSS WEST AND SOUTHWEST TEXAS AND SOUTHEASTERN NEW MEXICO ON THE WESTERN SIDE OF THIS FEATURE. ISOLATED TO SCATTERED THUNDERSTORMS ARE DEVELOPING WITHIN THE MID LEVEL MOIST AXIS THIS AFTERNOON...WITH THE GREATEST COVERAGE IN THE BIG BEND REGION. WILL CONTINUE TO CARRY 20-30 PCT POPS GENERALLY ALONG AND WEST OF THE PECOS RIVER THROUGH THE REMAINDER OF THE AFTERNOON. THE MID LEVEL THETA-E RIDGE AXIS WILL GRADUALLY SHIFT WESTWARD THIS EVENING. WILL CARRY A SLIGHT CHANCE OF THUNDERSTORMS THROUGH TONIGHT...MAINLY ACROSS SOUTHWEST TEXAS UNDERNEATH THE BEST THETA-E RIDGING. THE SUBTROPICAL RIDGE WILL SLOWLY BUILD WESTWARD OVER THE NEXT SEVERAL DAYS. THE MID LEVEL MOIST AXIS WILL BECOME ORIENTED ACROSS THE WESTERN THIRD OF THE CWFA MONDAY AFTERNOON AND EVENING...AND HAVE DRAWN ISOLATED/SLIGHT CHANCE OF THUNDERSTORMS MAINLY WEST OF AN ARTESIA...BALMORHEA...ALPINE LINE UNDERNEATH THIS AXIS. THE UPPER RIDGE WILL THEN HOLD A STRONG INFLUENCE TUESDAY THROUGH THE END OF THE WEEK...LENDING TO A DRIER AND WARMER FORECAST ACROSS THE REGION. GENERALLY WENT A LITTLE BELOW GUIDANCE NUMBERS THROUGH THE EXTENDED PERIOD...BASED ON DECENT AGREEMENT AMONGST 850 MB TEMPERATURE PROGS AS SHOWN ON THE LATEST RUNS OF THE WRF/GFS/ECMWF MODEL SOLUTIONS. OVERNIGHT LOWS SHOULD VARY LITTLE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 94 71 95 / 10 0 0 10 CARLSBAD NM 68 95 66 95 / 10 10 10 10 DRYDEN TX 72 93 72 94 / 10 0 10 10 FORT STOCKTON TX 72 93 71 94 / 10 0 0 0 GUADALUPE PASS TX 68 88 66 88 / 10 20 10 10 HOBBS NM 68 94 67 94 / 10 10 10 0 MARFA TX 61 86 57 86 / 20 20 10 10 MIDLAND INTL AIRPORT TX 71 94 70 94 / 10 0 0 0 ODESSA TX 72 94 71 94 / 10 0 0 0 WINK TX 72 96 72 96 / 10 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1207 PM CDT SUN JUN 21 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221715- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1207 PM CDT SUN JUN 21 2009 /1107 AM MDT SUN JUN 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN OF WEST TEXAS THIS AFTERNOON AND EVENING NEAR THE DAVIS MOUNTAINS... SOUTH TO THE BIG BEND REGION. HEAVY RAINFALL WILL BE THE PRIMARY THREAT...BUT A STORM OR TWO COULD PRODUCE STRONG WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 PM CDT SUN JUN 21 2009 TXZ081-212115- BIG BEND AREA- 352 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED ALONG HIGHWAY 385...20 MILES SOUTH OF PERSIMMON GAP IN CENTRAL BREWSTER COUNTY AT 350 PM CDT...MOVING NORTH AT 10 MPH. GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 PM CDT SUN JUN 21 2009 TXZ081-212130- BIG BEND AREA- 353 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED IN OPEN COUNTRY 15 MILES EAST OF PERSIMMON GAP IN CENTRAL BREWSTER COUNTY AT 353 PM CDT...MOVING NORTH AT 10 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 355 PM CDT SUN JUN 21 2009 TXZ081-212130- BIG BEND AREA- 355 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 5 MILES NORTH OF TERLINGUA RANCH IN CENTRAL BREWSTER COUNTY AT 355 PM CDT...MOVING NORTH AT 10 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 PM CDT SUN JUN 21 2009 TXZ074-212145- DAVIS/APACHE MOUNTAINS AREA- 402 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF MCDONALD OBSERVATORY AT 359 PM CDT. THE STORM WAS NEARLY STATIONARY. AREAS IMPACTED BY THIS THUNDERSTORM INCLUDE THE MCDONALD OBSERVATORY AND STATE HIGHWAY 118 NORTH OF THE MCDONALD OBSERVATORY. GUSTY WINDS TO 50 MPH...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE WITH THIS STORM. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184999.